Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 37, NWS La Crosse, WI

March 25, 2019La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Mar 25, 2019, 5:05 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Mar 25, 2019, 8:48 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2019, 5:05 PM CDT (22:05 UTC)
In effect from
Mar 25, 2019, 8:48 PM CDT
Expired
Mar 28, 2019, 7:00 AM CDT
In force
58 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Galesville (GALW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

392 
WGUS43 KARX 252205
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
505 PM CDT Mon Mar 25 2019

.Snow melt runoff will cause minor flooding along the Black  
River near Galesville Wisconsin.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-261004-
/O.NEW.KARX.FL.W.0037.190326T1200Z-190328T1200Z/
/GALW3.1.ER.190326T1200Z.190326T1800Z.190327T1800Z.NO/
505 PM CDT Mon Mar 25 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Black River Near Galesville.
* from Tuesday morning to Thursday morning.
* At  4:45 PM Monday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and rise to near 
  12.1 feet Tuesday afternoon. The river will fall below 
  flood stage Wednesday.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$
8 follow-up statements
759 
WGUS83 KARX 260151
FLSARX


Flood Statement
National Weather Service La Crosse WI
851 PM CDT Mon Mar 25 2019

.Snow melt runoff has resulted in minor flooding along the 
Trempealeau River at Dodge Wisconsin and Black River at Galesville 
Wisconsin.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-261651-
/O.EXT.KARX.FL.W.0037.190326T0148Z-190328T0600Z/
/GALW3.1.ER.190326T0015Z.190327T0000Z.190327T1200Z.NO/
851 PM CDT Mon Mar 25 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until late Wednesday night...Or until the warning is cancelled.
* At  7:45 PM Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 12.2 feet  
  Tuesday evening. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

WIC011-121-261651-
/O.EXT.KARX.FL.W.0008.000000T0000Z-190402T0651Z/
/DDGW3.3.RS.190313T2355Z.190316T2215Z.190401T1251Z.NR/
851 PM CDT Mon Mar 25 2019

The Flood Warning continues for
  The Trempealeau River at Dodge.
* until Tuesday April 02...Or until the warning is cancelled.
* At  7:45 PM Monday the stage was 10.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to slowly fall and drop to near 
  10 feet Friday. The river will fall below flood stage early 
  next week.
* Impact...At 9.5 feet...The entrance road to the Trempealeau National
  Wildlife Refuge is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
106 
WGUS83 KARX 260851
FLSARX


Flood Statement
National Weather Service La Crosse WI
351 AM CDT Tue Mar 26 2019

.Minor flooding will continue today on the Black River near 
Galesville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-262350-
/O.CON.KARX.FL.W.0037.000000T0000Z-190328T0600Z/
/GALW3.1.ER.190326T0015Z.190326T0630Z.190327T1200Z.NO/
351 AM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until late Wednesday night...Or until the warning is cancelled.
* At  2:45 AM Tuesday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.2 feet by this
  morning. The river will fall below flood stage Wednesday morning.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$
655 
WGUS83 KARX 261437
FLSARX


Flood Statement
National Weather Service La Crosse WI
936 AM CDT Tue Mar 26 2019

...A Flood Warning Remains in Effect for the Black River at 
Galesville...

.Runoff from snowfall has resulted in minor flooding along the 
Black River at Galesville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-270535-
/O.EXT.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1315Z.190327T1800Z.NO/
936 AM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Thursday morning...Or until the warning is cancelled.
* At  8:45 AM Tuesday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Wednesday.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

Boyne
277 
WGUS83 KARX 262150
FLSARX


Flood Statement
National Weather Service La Crosse WI
450 PM CDT Tue Mar 26 2019

.Runoff from melting snow has resulted in minor flooding along 
the Trempealeau River at Dodge, Wisconsin and the Black River at 
Galesville, Wisconsin.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-271249-
/O.CON.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1930Z.190327T1800Z.NO/
450 PM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Thursday morning...Or until the warning is cancelled.
* At  3:45 PM Tuesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to begin falling tonight and drop 
  below flood stage Wednesday evening.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

WIC011-121-271249-
/O.CON.KARX.FL.W.0008.000000T0000Z-000000T0000Z/
/DDGW3.3.RS.190313T2355Z.190316T2215Z.000000T0000Z.NR/
450 PM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Trempealeau River at Dodge.
* until further notice...Or until the warning is cancelled.
* At  3:45 PM Tuesday the stage was 10.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to rise to near 10.9 feet 
  Wednesday evening..then begin slowly falling.
* Impact...At 11.0 feet...The railroad bridge about three quarters of 
  a mile upstream from the gage can restrict the flow.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
892 
WGUS83 KARX 270146
FLSARX


Flood Statement
National Weather Service La Crosse WI
846 PM CDT Tue Mar 26 2019

.Runoff from melting snow has resulted in minor flooding along 
the Trempealeau River at Dodge, Wisconsin and the Black River at 
Galesville, Wisconsin.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-271647-
/O.CON.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1930Z.190327T1800Z.NO/
846 PM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Thursday morning...Or until the warning is cancelled.
* At  7:45 PM Tuesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and drop below flood 
  stage Wednesday.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

WIC011-121-271647-
/O.EXT.KARX.FL.W.0008.000000T0000Z-190403T1400Z/
/DDGW3.3.RS.190313T2355Z.190316T2215Z.190402T2000Z.NR/
846 PM CDT Tue Mar 26 2019

The Flood Warning continues for
  The Trempealeau River at Dodge.
* until Wednesday April 03...Or until the warning is cancelled.
* At  7:45 PM Tuesday the stage was 10.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to remain nearly steady around  
  10.4 feet Wednesday evening. The river will fall below flood 
  stage early next week.
* Impact...At 9.5 feet...The entrance road to the Trempealeau National
  Wildlife Refuge is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
734 
WGUS83 KARX 270854
FLSARX


Flood Statement
National Weather Service La Crosse WI
354 AM CDT Wed Mar 27 2019

.Minor flooding continues on the Black River near Galesville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-272353-
/O.CON.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1930Z.190327T1800Z.NO/
354 AM CDT Wed Mar 27 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Thursday morning...Or until the warning is cancelled.
* At  2:45 AM Wednesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage today.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$
308 
WGUS83 KARX 271503
FLSARX


Flood Statement
National Weather Service La Crosse WI
1003 AM CDT Wed Mar 27 2019

...Minor Flooding Continues for Black River at Galesville...

.Snow melt runoff has resulted in minor flooding along the 
Black River at Galesville.  The river is forecast to fall below 
flood stage later this afternoon.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-280602-
/O.CON.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1930Z.190327T1800Z.NO/
1003 AM CDT Wed Mar 27 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Thursday morning...Or until the warning is cancelled.
* At  9:45 AM Wednesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by today.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

Boyne
521 
WGUS83 KARX 280911
FLSARX


Flood Statement
National Weather Service La Crosse WI
411 AM CDT Thu Mar 28 2019

.Flood Warning Cancelled.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-280941-
/O.CAN.KARX.FL.W.0037.000000T0000Z-190328T1200Z/
/GALW3.1.ER.190326T0015Z.190326T1930Z.190327T1930Z.NO/
411 AM CDT Thu Mar 28 2019

The Flood Warning is cancelled for
  The Black River Near Galesville.
* At  3:45 AM Thursday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at  2:30 PM Wednesday.
* Forecast...The river will continue to fall to 11.2 feet by Friday 
  morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:15 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 25, 2:15 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
215 PM CDT Mon Mar 25 2019

.SHORT TERM...(Tonight through Thursday)
Issued at 215 PM CDT Mon Mar 25 2019

Relatively quiet and mild for the next few days as high pressure
remains the main weather influence. The high will drift eastward
tonight-tue with southerly fetch increasing, strengthening through
Wed. 850 mb temps progged to reach upwards of +6 C Wed with highs
potentially (likely?) topping 60 degrees at some locations. Somewhat
cooler air starts to move in Thu as an upper level shortwave trough
drops in from north. The bulk of the shortwave energy with this
feature looks to hold north, although some ripples in the flow could
spin across the area from the plains. A lot of dry air in place
through at least mid week (thanks to the sfc high) and increasing
moisture ahead of the Thu system will shunt back south as the trough
moves east. Can't rule out a spotty shower or two for Wed/Thu - but
most locations should stay dry.

.LONG TERM...(Friday through Monday)
Issued at 215 PM CDT Mon Mar 25 2019

Upper level trough progged to drop out of Canada and through the
Upper Mississippi River Valley Sat. Another piece of energy will
traipse due east from the west coast, driving through the southern
plains and then over the mid mississippi river valley Fri night/Sat.
Models phase these two pieces of energy as they swing east of the
local area. Impacts from the northern trough look fairly minimal.
The southern trough though will work on the west-east running sfc
front left over from the Wed system - which hangs mostly from KS
into OH river valley. Good push of low level moisture into and north
of the front, and with added lift from shortwave, models paint a
broad area of pcpn that could extend as far north as the I-90
corridor. Recent trends have been shifting the pcpn shield a bit
south. Will hold with model blend for pcpn chances. As for what
falls, both the EC and GFS suggest the atmosphere would cool enough
that a changeover from the rain to rain/snow mix to snow would be
likely late Fri night. Some snow accums could occur.

Temps will take a tumble after some nice spring "warmth" for the
better part of the work week. Highs back into the 40s are currently
expected - right around the late March normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1135 AM CDT Mon Mar 25 2019

Cigs: high pressure keeping mostly skc conditions through much of
Tue, with some increase in clouds from the west anticipated Tue
night as southerly flow kicks in behind the departing high. Of note-
there are some hints in the models of the potential for short period
of bkn cigs (likely vfr) for Tue morning, ahead of a ripple in the
mid levels. Going to hold SKC for the moment and will adjust as
needed.

WX/vsby: no impacts noted at this time.

Winds: light east/northeast this afternoon-evening becoming
southerly Tue morning.

&&

.FIRE WEATHER...Today through Wednesday
Issued at 303 AM CDT Mon Mar 25 2019

A very dry airmass moves into the region today with afternoon
relative humidity values falling into the 12 to 25 percent range
along and east of the Mississippi River. Winds should remain light
today, limiting fire weather concerns. The drier air is expected
to remain in place over portions of western and central Wisconsin
on Tuesday with afternoon relative humidity values falling into
the 15 to 25 percent range, with slightly more wind expected out
of the south/southwest. Will have to watch Wednesday closely for
moisture return. South to southwest winds increase with gusts of
25 to 30 mph expected. Afternoon relative humidity values are
forecast to drop to around 40 percent with the anticipated
moisture return. However, if the moisture is delayed there could
be fire weather concerns given the stronger winds.

&&

.HYDROLOGY...Through This Weekend
Issued at 303 AM CDT Mon Mar 25 2019

The Mississippi River will remain the main flooding concern through
the upcoming work week. Temperatures in the 40s and 50s across the
region will lead to plenty of snowmelt. The Mississippi
Headwaters region still has 4 to 6 inches of snow water equivalent
on the ground, so levels will continue to rise. Expect minor to
moderate flooding to develop along much of the river through the
next 7 days, with additional rises likely beyond that.

Some good news is that most of the tributaries will continue to fall
or only rise slightly as most of the snow in the local area has
melted. However, could see some additional flooding in tributaries
in Wisconsin north of Interstate 90, where 1 to 4 inches of snow
water equivalent is still on the ground.

The heaviest axis of rain for late this week into the weekend now
looks to have shifted south of the area. This is good news with
ongoing flooding concerns. Portions of northeast Iowa and
southwest Wisconsin will have the highest chances of see rainfall
amounts of 0.5 to 0.75, but the band of heaviest rain could shift.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rieck
LONG TERM....Rieck
AVIATION.....Rieck
FIRE WEATHER...Wetenkamp
HYDROLOGY...CJA/Wetenkamp
Hazardous weather outlook, Mar 25, 4:38 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
438 AM CDT Mon Mar 25 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
438 AM CDT Mon Mar 25 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Flooding continues along portions of the Mississippi River and
some of its tributaries. Ice jams will continue along portions of
the Black River over north-central Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rising river levels and flooding can be expected along the
Mississippi River and some of its tributaries north of Interstate
90.

.SPOTTER INFORMATION STATEMENT...

Reports of ice jams and flooding are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Wetenkamp

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.